Strong Wind, Berks
- When
- April 16, 3:00 AM EST to 4:00 PM EST
- Where
- Berks forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $50,000
- Reported by
- ASOS
- Coordinates
- 40.416, -75.926 (the zone’s center; the record gives no point)
In the wake of the departing nor easter, the combination of strong winds, snow on tree limbs and heavy rain loosening the ground caused many tree limbs, trees and wires to be knocked down on the 16th. Over 160,000 homes and businesses across Eastern Pennsylvania lost power.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
In the wake of the departing nor easter, the combination of strong winds, snow on tree limbs and heavy rain loosening the ground caused many tree limbs, trees and wires to be knocked down on the 16th. Over 160,000 homes and businesses across Eastern Pennsylvania lost power. Most power was restored by the night of the 17th. Many school districts cancelled classes because of the power outages and/or blocked roadways.|Pennsylvania Power and Light reported about 77,100 of its eastern Pennsylvania customers lost power on the 16th. Carbon and Monroe Counties were among the hardest hit counties. In Carbon County, the downed trees caused most of the east side of Jim Thorpe to not have power for most of the daylight hours on the 16th. The docket for the county courthouse was cancelled for the day. In Mahoning Township, part of the metal flashing on the roof of the Times News newspaper was torn away. A fifteen foot piece of the metal was tossed to the ground. In Monroe County, an additional 3,000 Metropolitan Edison customers also lost power in Monroe County. |About 6,000 Metropolitan Edison customers lost power mainly in the eastern half of Berks County as well as Montgomery County. One home was badly damaged by a downed tree in Mount Penn Borough (Berks County). The family was displaced. In the Lehigh Valley, about 65,000 homes and businesses lost power. In Northampton County, the most concentrated outages were in the northern part of the county in Upper Mount Bethel, Bushkill and Moore Townships. Downed tree limbs closed a few roads in Plainfield Township. |Across southeastern Pennsylvania including Philadelphia, about 80,000 PECO Energy customers lost power. In Chester County, a 100-foot tree crushed a King Road home in East Whiteland Township rendering it uninhabitable. Twelve roads across the county were closed because of downed trees, utility poles and wires. PECO Energy reported that 30,000 of its 80,000 outages in southeastern Pennsylvania occurred in Chester County. The R5 SEPTA Commuter Rail Line suspended its Paoli service because of lost power. The worst utility damage occurred in the northwest part of the county as many Pennsylvania Power and Light utility poles were knocked down along Pennsylvania State Route 10 in Honey Brook. The road was closed for several hours. In Delaware County, about 24,000 homes and businesses lost power, with the most outages in Radnor Township. One home was damaged by downed trees in Radnor Township. Downed trees closed roads and caused power outages in Chadds Ford, Colwyn, Concord, Folcroft, Haverford, Lansdowne, Marple, Newtown Square, Radnor, Sharon Hill and Springfield. The Pennsylvania Route 101 trolley was replaced by bus service as a downed tree blocked the route. Power interruptions also affected the R3 SEPTA Regional Rail Media Line. In Montgomery County, the worst reported tree damage was in Lower Merion Township where about two dozen trees were knocked down. One house was damaged by the fallen trees. Power interruptions suspended service on the Cynwyd R6 SEPTA Regional Rail Line on the 16th. In Philadelphia, the strong winds caused delays that averaged 100 minutes at Philadelphia International Airport. U.S. Air cancelled about 35 flights outright. About 50 trees were knocked down within Philadelphia. In Bucks County, about 6,000 homes and businesses lost power. |Peak wind gusts included 55 mph in Slatington (Lehigh County), 52 mph in Mount Pocono (Monroe County), 51 mph in Drexel Hill (Delaware County), 49 mph in Doylestown (Bucks County) and London Grove (Chester County), 47 mph at the Philadelphia International Airport, 46 mph in Reading (Berks County) and the Lehigh Valley International Airport and the 45 mph at the Willow Grove NAS was 45 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 16, 12:50 AM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
150 AM EDT MON APR 16 2007
.SECOND UPDATE...
THE COASTAL FLOOD WARNING WAS DROPPED FOR THE SOUTHERN AREAS AS THE
ANOMALIES HAVE COME DOWN. THE COASTAL FLOOD WARNING REMAINS IN
EFFECT FOR THE OCEAN NORTH OF LITTLE EGG INLET, AND FOR THE TIDAL
PORTIONS OF THE DELAWARE RIVER AROUND AND JUST NORTH OF PHILADELPHIA.
&&
.UPDATE...
WINDS ARE ALREADY PICKING UP OVER DE/NE MD AND ARE EXPECTED TO
CONTINUE THROUGH THE NIGHT. THESE WINDS SHOULD WORK FARTHER NORTH
AND EAST OVERNIGHT. THEREFORE THE WIND ADVISORY HAS BEEN UPDATED
TO START EARLIER FROM BERKS PA SOUTHEASTWARD TO BURLINGTON COUNTY
NJ ON SOUTHWARD.
RNS
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 6 AM TO 6 PM EDT MONDAY FOR PAZ054-055-061-
062-069.
WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR PAZ060-067-068-070-071.
COASTAL FLOOD WARNING UNTIL 5 AM EDT MONDAY FOR PAZ070-071.
WINTER WEATHER ADVISORY UNTIL 12 PM EDT MONDAY FOR PAZ054-055.
NJ...COASTAL FLOOD WARNING UNTIL 10 AM EDT MONDAY FOR NJZ012>014-
020-026-027.
WIND ADVISORY FROM 6 AM TO 6 PM EDT MONDAY FOR NJZ020-026.
WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR NJZ016>019-021>025-027.
COASTAL FLOOD WARNING UNTIL 5 AM EDT MONDAY FOR NJZ017>019.
DE...WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR MDZ008-012-015-019-020.
MARINE...GALE WARNING UNTIL 8 PM EDT MONDAY FOR ANZ430-431-450>455.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1016 PM EDT SUN APR 15 2007 DEZ001-NJZ009-015>018-PAZ067>071-160530- NEW CASTLE-HUNTERDON-MERCER-SALEM-GLOUCESTER-CAMDEN-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...FLEMINGTON...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 1016 PM EDT SUN APR 15 2007 ...WIDESPREAD FLOODING ONGOING... RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE REGION THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. THIS HAS RESULTED IN WIDESPREAD FLOODING OF STREETS, POOR DRAINAGE AREAS, STREAMS AND CREEKS. THE AMOUNT OF FLOODING THAT IS OCCURRING IS WIDESPREAD ENOUGH TO PRODUCE SOME ROAD CLOSURES AND IMPACT PROPERTY. THIS REMAINS A DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT WHERE IT IS MORE DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED TO NOT DRIVE THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS AND CREEKS. NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO CLOSE OFF FLOODED ROADWAYS. NJZ019-027-160530- NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...MOORESTOWN...MOUNT HOLLY... WHARTON STATE FOREST 1016 PM EDT SUN APR 15 2007 ...WIDESPREAD FLOODING ONGOING... RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE AREA AREA THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. WIDESPREAD STREET FLOODING HAS OCCURRED ACROSS BURLINGTON COUNTY WITH ROADS IN AND OUT OF VINCENTOWN CLOSED. THE SOUTH BRANCH OF THE RANCOCAS CREEK HAS OVERFLOWED INTO BACKYARDS IN LUMBERTON. ROUTE 70 FROM ROUTE 206 TO MEDFORD IS CLOSED DUE TO FLOODING. THE OVERFLOWING OF RETENTION PONDS IN EDGEWATER PARK TOWNSHIP HAS PUSHED WATER INTO SOME PROPERTIES. THIS REMAINS A DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT WHERE IT IS MORE DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED TO NOT DRIVE THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS AND CREEKS. NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO CLOSE OFF FLOODED ROADWAYS. GORSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1016 PM EDT SUN APR 15 2007 DEZ001-NJZ009-015>018-PAZ067>071-160530- NEW CASTLE-HUNTERDON-MERCER-SALEM-GLOUCESTER-CAMDEN-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...FLEMINGTON...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 1016 PM EDT SUN APR 15 2007 ...WIDESPREAD FLOODING ONGOING... RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE REGION THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. THIS HAS RESULTED IN WIDESPREAD FLOODING OF STREETS, POOR DRAINAGE AREAS, STREAMS AND CREEKS. THE AMOUNT OF FLOODING THAT IS OCCURRING IS WIDESPREAD ENOUGH TO PRODUCE SOME ROAD CLOSURES AND IMPACT PROPERTY. THIS REMAINS A DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT WHERE IT IS MORE DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED TO NOT DRIVE THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS AND CREEKS. NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO CLOSE OFF FLOODED ROADWAYS. NJZ019-027-160530- NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...MOORESTOWN...MOUNT HOLLY... WHARTON STATE FOREST 1016 PM EDT SUN APR 15 2007 ...WIDESPREAD FLOODING ONGOING... RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE AREA THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. WIDESPREAD STREET FLOODING HAS OCCURRED ACROSS BURLINGTON COUNTY WITH ROADS IN AND OUT OF VINCENTOWN CLOSED. THE SOUTH BRANCH OF THE RANCOCAS CREEK HAS OVERFLOWED INTO BACKYARDS IN LUMBERTON. ROUTE 70 FROM ROUTE 206 TO MEDFORD IS CLOSED DUE TO FLOODING. THE OVERFLOWING OF RETENTION PONDS IN EDGEWATER PARK TOWNSHIP HAS PUSHED WATER INTO SOME PROPERTIES. THIS REMAINS A DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT WHERE IT IS MORE DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED TO NOT DRIVE THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS AND CREEKS. NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO CLOSE OFF FLOODED ROADWAYS. GORSE
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1020 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLOOD DARBY 39.92N 75.26W
04/15/2007 DELAWARE PA TRAINED SPOTTER
TROLLEY TRACKS UNDER WATER ON SHARON HILL-102 LINE
BETWEEN COLLINGDALE AND SHARRON HILL. DARBY CREEK FLOODED
AT WALNUT STREET IN DARBY BOROUGH AND HOOK ROAD IN DARBY
TOWNSHIP. OTHER CREEKS ALSO FLOODING IN THE COUNTY.
0930 AM FLOOD CHARLESTOWN 39.58N 75.98W
04/15/2007 CECIL MD TRAINED SPOTTER
FLOODING REPORTED ALONG ROUTE 7 AT BROAD CREEK AND
PEDDLER CREEK. TRINITY WOODS SUBDIVISION AND OTHER PARTS
OF CHARLESTOWN EXPERIENCING YARD AND ROADWAY FLOODING.
0945 AM FLOOD CHERRY HILL 39.90N 75.00W
04/15/2007 CAMDEN NJ BROADCAST MEDIA
ROUTE 70 AND KINGS HIGHWAY CLOSED DUE TO HIGH WATER.
1100 AM FLOOD PHILADELPHIA 40.01N 75.13W
04/15/2007 PHILADELPHIA PA TRAINED SPOTTER
COBBS CREEK AT 70TH STREET AND WOODLAND AVENUE REPORTED
OVER ITS BANKS IN SOUTHWEST PHILADELPHIA.
1100 AM FLOOD NEW CASTLE 39.67N 75.57W
04/15/2007 NEW CASTLE DE TRAINED SPOTTER
TIDAL FLOODING ALONG RIVER ROAD AND ROUTE 9 AT 6TH
STREET.
1145 AM FLOOD ROXBOROUGH 40.00N 75.22W
04/15/2007 PHILADELPHIA PA TRAINED SPOTTER
URBAN FLOODING ALONG WITH BASEMENT FLOODING IN
ROXBOROUGH.
1200 PM FLOOD 10 WSW BRIDGETON 39.37N 75.39W
04/15/2007 CUMBERLAND NJ TRAINED SPOTTER
TIDAL FLOODING ON GLADE ROAD, BAY AVENUE, BEACH POINT
ROAD, MOORES BEACH ROAD AND MATTS LANDING ROAD IN
CUMBERLAND COUNTY.
1200 PM FLOOD OCEANPORT 40.31N 74.02W
04/15/2007 MONMOUTH NJ TRAINED SPOTTER
STREET AND HIGHWAY FLOODING IN THE OCEANPORT AREA.
1250 PM FLOOD 2 WSW AVENEL 40.57N 74.30W
04/15/2007 MIDDLESEX NJ TRAINED SPOTTER
FLOODING OF SMALL STREAMS IN WOODBRIDGE TOWNSHIP.
1253 PM FLOOD MACUNGIE 40.52N 75.55W
04/15/2007 LEHIGH PA TRAINED SPOTTER
FLOODING OCCURRING ON THE LITTLE LEHIGH CREEK IN THE
MACUNGIE AREA. 3.2 INCHES OF RAIN WAS REPORTED.
0100 PM FLOOD WILMINGTON 39.74N 75.53W
04/15/2007 NEW CASTLE DE TRAINED SPOTTER
NUMEROUS SMALL STREAMS OUT OF THEIR BANKS IN THE NORTHERN
PORTIONS OF NEW CASTLE COUNTY. 2.56 INCHES OF RAIN SINCE
MIDNIGHT.
0100 PM FLOOD BRYN MAWR 40.02N 75.32W
04/15/2007 MONTGOMERY PA TRAINED SPOTTER
STREET FLOODING IN THE BYRN MAWR TO VILLANOA AREAS. IN
VILLANOVA, A POND IS ABOUT TO OVERFLOW AND FLOOD NEARBY
STREETS. STREAMS IN THE AREA ARE VERY FLOODED.
0110 PM FLOOD ELKTON 39.60N 75.82W
04/15/2007 CECIL MD EMERGENCY MNGR
NUMEROUS SMALL STREAMS OUT OF THEIR BANKS IN NORTHERN
CECIL COUNTY, ALONG WITH A FEW ROAD CLOSURES.
0200 PM FLOOD HOPATCONG 40.96N 74.66W
04/15/2007 SUSSEX NJ LAW ENFORCEMENT
SOME ROADWAY FLOODING IN AROUND THE HOPATCONG AREA.
0208 PM FLOOD SWARTHMORE 39.90N 75.35W
04/15/2007 DELAWARE PA TRAINED SPOTTER
WATER UP TO THE BOTTOM OF A BRIDGE. CRUM CREEK IS OUT OF
ITS BANKS.
0220 PM FLOOD CAMDEN 39.94N 75.11W
04/15/2007 CAMDEN NJ TRAINED SPOTTER
FLOODING ON THE ADMIRAL WILSON BOULEVARD WITH 1 LANE OPEN
BUT COVERED WITH 6 INCHES OF WATER.
0220 PM FLOOD 3 SW LINDENWOLD 39.79N 75.03W
04/15/2007 CAMDEN NJ TRAINED SPOTTER
FLOODING ALONG TIMBER CREEK IN GLOUCESTER TOWNSHIP.
0420 PM FLOOD 1 N BRASS CASTLE 40.75N 75.01W
04/15/2007 WARREN NJ TRAINED SPOTTER
THE POHATCONG CREEK IN BROADWAY AT ROUTE 643 HAS
OVERFLOWED ITS BANKS AND IS FLOODING OUT THE PHOTACONG
CREEK TRAILER PARK. EVACUATIONS WERE REPORTLY IN
PROGRESS.
0530 PM FLOOD EDGEWATER PARK 40.05N 74.91W
04/15/2007 BURLINGTON NJ EMERGENCY MNGR
EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT THE
RETENTION PONDS IN EDGEWATER PARK ARE OVERFLOWING AND
FLOODING SOME ROADWAYS.
0530 PM FLOOD LAMBERTVILLE 40.37N 74.94W
04/15/2007 HUNTERDON NJ TRAINED SPOTTER
MINOR FLOODING REPORTED ON THE ALEXHAUKEN CREEK JUST EAST
OF LAMBERTVILLE.
0600 PM FLOOD LEVITTOWN 40.15N 74.85W
04/15/2007 BUCKS PA TRAINED SPOTTER
SEVERAL AREAS OF STREET, STREAM, CREEK AS WELL AS POOR
DRAINAGE AND BASEMENT FLOODING ACROSS BUCKS COUNTY.
0600 PM FLOOD 2 NNW MEDFORD LAKES 39.88N 74.82W
04/15/2007 BURLINGTON NJ TRAINED SPOTTER
ROAD CLOSURES REPORTED IN MEDFORD TOWNSHIP BECAUSE OF
FLOODING.
0615 PM FLOOD EAST BRUNSWICK 40.43N 74.42W
04/15/2007 MIDDLESEX NJ TRAINED SPOTTER
MINOR FLOODING ON THE SOUTH RIVER OF THE SOUTH BRANCH OF
THE RARITAN RIVER. THE RIVER IS ABOUT 1 FOOT ABOVE FLOOD
STAGE WITH SOME FLOODING OF PARKING LOTS AND COMMERCIAL
PROPERTY. HIGHWAY 18 IN EAST BRUNSWICK IS CLOSED DUE TO
FLOODING.
0630 PM FLOOD 6 N BELVIDERE 40.91N 75.06W
04/15/2007 WARREN NJ PUBLIC
PARTIAL BLOCKED LANE ON INTERSTATE 80 IN COLUMBIA DUE TO
FLOWING WATER ONTO THE ROAD WITH ROCK DEBRIS. TRAFFIC IS
REPORTED TO BE STOPPED. NEW INFORMATION AT 845 PM
INDICATED FLOWING WATER OVER THE INTERSTATE HAS SLOWED,
THE ROCK DEBRIS HAS BEEN CLEARED AND ALL LANES REOPENED.
STATE POLICE CONFIRM SOME STANDING WATER STILL ON THE
WESTBOUND LANES.
0630 PM FLOOD STROUDSBURG 40.98N 75.20W
04/15/2007 MONROE PA TRAINED SPOTTER
STREAM FLOODING REPORTED NEAR INTERSTATE 80 IN
STROUDSBURG.
0700 PM FLOOD MAPLE SHADE 39.95N 75.00W
04/15/2007 BURLINGTON NJ NWS EMPLOYEE
THE PENNSAUKEN CREEK HAS FLOODED ONE ROADWAY IN MAPLE
SHADE.
0715 PM FLOOD PEMBERTON 39.97N 74.69W
04/15/2007 BURLINGTON NJ TRAINED SPOTTER
ROAD FLOODING REPORTED IN PEMBERTON TOWNSHIP CLOSING
SEVERAL ROADS.
0835 PM FLOOD SEA BRIGHT 40.36N 73.98W
04/15/2007 MONMOUTH NJ TRAINED SPOTTER
ROUTE 36 UNDER WATER IN SEA BRIGHT, DUE TO THE
COMBINATION OF TIDES AND HEAVY RAINFALL.
0853 PM FLOOD CHURCHVILLE 40.20N 75.00W
04/15/2007 BUCKS PA TRAINED SPOTTER
SIGNIFICANT FLOODING ON THE NESHAMINY CREEK AT THE PENNS
PARK GAUGE.
0945 PM FLOOD 3 N MEDFORD LAKES 39.90N 74.80W
04/15/2007 BURLINGTON NJ TRAINED SPOTTER
ROUTE 70 IS CLOSED FROM ROUTE 206 TO MEDFORD DUE TO
FLOODING.
0950 PM FLOOD PINE HILL 39.79N 74.99W
04/15/2007 CAMDEN NJ TRAINED SPOTTER
FLOODING CAUSED A STRUCTURAL WALL OF A BUILDING TO
COLLAPSE IN PINE HILL.
1005 PM FLOOD MILLVILLE 39.39N 75.05W
04/15/2007 CUMBERLAND NJ TRAINED SPOTTER
BASEMENT FLOODING REPORTED IN MILLVILLE. RAINFALL OF 4.10
INCHES.
&&
GORSEThe national radar mosaic for the moment the first event began.
10 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30672, 30673, 30674, 30675, 30676, 30677, 30678, 30679, 30680, 30681.